SEDATIVE, HYPNOTIC, OR ANXIOLYTIC WITHDRAWAL DELIRIUM

Reversible affliction that evolves over a brief time period (typically several hours to few days) following termination of extended, excessive ingestion of sedative, hypnotic, or anxiolytic drugs. It relates to disruption of cognizance (decreased capacity to completely focus, maintain, or transfer concentration, etc.), coupled with modifications in cognition (memory deficiency, disorientation, or verbal communication disruption, etc.) exceeding those generally correlated with deprivation of these compounds. See also: sedative, hypnotic, or anxiolytic withdrawal).

SEDATIVE, HYPNOTIC, OR ANXIOLYTIC WITHDRAWAL DELIRIUM: "Sedative, hypnotic, or anxiolytic withdrawal delirium symptoms may be severe or fatal."
Cite this page: N., Pam M.S., "SEDATIVE, HYPNOTIC, OR ANXIOLYTIC WITHDRAWAL DELIRIUM," in PsychologyDictionary.org, April 28, 2013, https://psychologydictionary.org/sedative-hypnotic-or-anxiolytic-withdrawal-delirium/ (accessed August 8, 2020).
SHARE